EconPapers    
Economics at your fingertips  
 

The Comparison of Multi-Dimensioned Distributions of Economic Status

Anthony Atkinson and François Bourguignon

The Review of Economic Studies, 1982, vol. 49, issue 2, 183-201

Abstract: The literature on inequality measurement has been largely concerned with single-dimensioned indicators. This paper explores some of the issues which arise when there are several dimensions to inequality, and these are not readily reduced to a single index, concentrating particularly on the two-dimensioned case. We make use of results on multi-variate stochastic dominance in portfolio theory, extending these and applying them to the measurement of inequality. The use of the dominance conditions is illustrated by an application to the international distribution of income and life expectancy.

Date: 1982
References: Add references at CitEc
Citations: View citations in EconPapers (377)

Downloads: (external link)
http://hdl.handle.net/10.2307/2297269 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:restud:v:49:y:1982:i:2:p:183-201.

Access Statistics for this article

The Review of Economic Studies is currently edited by Thomas Chaney, Xavier d’Haultfoeuille, Andrea Galeotti, Bård Harstad, Nir Jaimovich, Katrine Loken, Elias Papaioannou, Vincent Sterk and Noam Yuchtman

More articles in The Review of Economic Studies from Review of Economic Studies Ltd
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-19
Handle: RePEc:oup:restud:v:49:y:1982:i:2:p:183-201.